I have HIV, have had PID in the past, and also had an Eptopic Pregnancy almost 3 years ago. My Dr. seems to be pushing me to use either the Mirena or the Implanon and after reading the pamphlets, I am NOT at all "on board" with doing either of them or any birth control for that matter. Do you have any suggestions as to what I should do?
3 Aug 2011
First off I am sorry about your prior experiences but I thought my personal experiences should help make your decision easier. I have been on the pill, then Mirena, and now the shot. I am getting married Dec 2012 and we want children in about 2 to 3 years. The pill made me moody and sick all the time. I then got Mirena inserted due to the fact the pill was messing with my thyroid. Well about a month ago, I woke up and got out of bed to go brush my teeth. Half way there I had a sharp pain that make me double over. I went to the doctor and she COULD NOT find Mirena strings (which you have to check every month YOURSELF) (which I was uncomfortable about that). I had to go to the ER WITHOUT INSURANCE. 4 pelvic painful exams later no strings. Two ultrasounds (interior and exterior) later they found it WAY OUT OF PLACE. I got it removed to weeks ago (process caused a lot of pain). I am now thinking about the Implanon because the few side effects and the more appropriate time line. I noticed that you have a history with PID. Did you know that Mirena (if you have had a history of PID) increases your chances of a second occurrence by 50%. I hope that this helps. I am not trying to scare you by any means I just want to save another woman my experience.
I wish you the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am currently pregnant with my fifth child, and I do not want anymore. I have been thinking a lot about what form of bith control I want to use ...
4 answers • 25 Oct 2009
... pregnant. Then after I had my daughter I was urged by my gyno/midwife to get the Mirena(IUD). Which I had nothing but BV on and off for 5 years. ...
3 answers • 12 Nov 2013